Wednesday, February 15, 2006

the eyes have it


have you ever looked at a light bulb too long? or, better yet, gotten an accidental eyefull of the sun? you see spots. sometimes for a couple minutes. annoying, ain't it?

i've been seeing a spot in my right eye for about 6 weeks now. it started right after the first of the year. it's front and center, covering about 10% of my field of vision in my right eye. i got worried about it, so i went to see an eye doctor a couple weeks ago, and he referred me to a retina specialist. my eyes were poked, eye-dropped, flashed with incredibly bright light...i had dye injected into my arm which made me super-nausiated instantaneously. i got to see really cool pictures of my eye, sort of like xrays of it in color, showing vains and even the optic nerve, and a tiny little black dot...the results were "central serous retinopathy."

the black dot on the picture was a "leakage" of blood from a vessle behind the retina. the blood pools a tiny bit behind the retina and distorts vision. it's common (although i've never heard of it, have you??) and usually takes care of itself in a couple months time. the lasting effects may be a slight lack of sharpness in the vision. my eyes are pretty darn good now, so i'm not going to cry around about that. (i have never been to an eyedoctor before) but, the annoyance of the spot cannot be denied.

i can speed up the disolution of the spot by having laser treatment, but that can have complications. or have an injection of a drug used to treat macular degeneration, but that's not covered by insurance, and it has a set of complications, too.

so, i guess i'll just live with my "i just looked at the sun" spot and hope that it goes away sooner than later. if you see me squinting, it's not because i have the sun in my eyes.

3 comments:

Daniel B. said...

That's weird, man. You might have to get that checked out by a medical professional... and by medical professional, I mean a shaman in a canvas tent in India.

Let me know if it gets better. As a hypochondriac (sp?) I gots to know. Best of luck with all that.

Schvonzie said...

Damn side effect of your Viagra!! Can i have your leftover prescription?

tk said...

god, you guys are weird. thanks for the support, i think.....

oh, the wife says i don't need any viagra. but, she has to say nice things as long as i'm here.